A case of syndrome of inappropriate secretion of antidiuretic hormone following chemotherapy in a patient with non-small-cell lung cancer

Kyoung Ju Lee, Jae Young Moon, Sung Yong Lee, Sang Yeub Lee, Je Hyeong Kim, Choi Shin, Jae Jeong Shim, Kwang Ho In, Kyung Ho Kang, Se Hwa Yoo

Research output: Contribution to journalArticle

Abstract

The syndrome of inappropriate secretion of the antidiuretic hormone (SIADH) is a well recognized paraneoplastic phenomenon related to impaired water excretion, and can result in dilutional hyponatremia as well as central nervous system symptoms. It is characterized by a decrease in plasma osmolarity with inappropriately concentrated urine. The causes of SIADH are associated with pulmonary and endocrine disorders, central nervous system diseases, and malignancies, including lung cancer. The other causes of SIADH include some drugs, particularly chemotherapy agents. Anticancer drugs, such as cisplatin, vincristine, and cyclophosphamide are well known causes of SIADH but the mechanisms are unclear. Recently, we encountered a patient with advanced non-small cell lung cancer who suffered from general weakness and altered mentality after an intravenous carboplatin and gemcitabine combination.

Original languageEnglish
Pages (from-to)324-328
Number of pages5
JournalTuberculosis and Respiratory Diseases
Volume66
Issue number4
DOIs
Publication statusPublished - 2009 Apr 1

    Fingerprint

Keywords

  • Carboplatin
  • Hyponatremia
  • Inappropriate ADH syndrome
  • Non-small-cell lung carcinoma

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Infectious Diseases

Cite this